Alert archive / New York / Frost Advisories in 2025
Frost Advisory 7, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 20, 2025, 1:31 AM EDT for Jefferson County, Lewis County, New York. It took effect at Sep 21, 2025, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2025, 1:31 AM EDT (05:31 UTC)
- In effect from
- Sep 21, 2025, 12:00 AM EDT
- Expired
- Sep 21, 2025, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656 WWUS71 KBUF 200531 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 131 AM EDT Sat Sep 20 2025 NYZ007-008-201345- /O.NEW.KBUF.FR.Y.0007.250921T0400Z-250921T1200Z/ /O.CON.KBUF.FR.Y.0006.250920T0600Z-250920T1200Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 131 AM EDT Sat Sep 20 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * WHAT...For the first Frost Advisory, temperatures in the lower to mid 30s will result in frost formation. For the second Frost Advisory, temperatures in the lower to mid 30s will again result in frost formation. * WHERE...Jefferson and Lewis Counties. * WHEN...For the first Frost Advisory, until 8 AM EDT this morning. For the second Frost Advisory, from midnight tonight to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JJR
3 follow-up statements
119 WWUS71 KBUF 201221 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 821 AM EDT Sat Sep 20 2025 NYZ007-008-210030- /O.EXP.KBUF.FR.Y.0006.000000T0000Z-250920T1200Z/ /O.CON.KBUF.FR.Y.0007.250921T0400Z-250921T1200Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 821 AM EDT Sat Sep 20 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Jefferson and Lewis Counties. * WHEN...From midnight tonight to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TMA
491 WWUS71 KBUF 202236 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 636 PM EDT Sat Sep 20 2025 NYZ007-008-211200- /O.CON.KBUF.FR.Y.0007.250921T0400Z-250921T1200Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 636 PM EDT Sat Sep 20 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Jefferson and Lewis Counties. * WHEN...From midnight tonight to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ EAJ
643 WWUS71 KBUF 211208 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 808 AM EDT Sun Sep 21 2025 NYZ007-008-211315- /O.EXP.KBUF.FR.Y.0007.000000T0000Z-250921T1200Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 808 AM EDT Sun Sep 21 2025 ...FROST ADVISORY HAS EXPIRED... The threat of frost has ended, therefore the Frost Advisory has been allowed to expire. $$ TMA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 19, 7:24 PM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Sep 19, 7:24 PM EDT, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
724 PM EDT Fri Sep 19 2025
.SYNOPSIS...
A cool, canadian surface high pressure will bring clear skies and
light winds tonight that will allow for areas of frost to form east
of Lake Ontario. Dry weather will persist through the weekend as
this surface high pressure moves through the eastern Great Lakes.
The next frontal system will bring a few showers Monday, becoming
more widespread Tuesday and Tuesday night as the front moves
through.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Cool Canadian surface high pressure will continue to nose down
across our region tonight, with its axis centered upon the North
Country.
Subsidence and drier air along with calm winds with this
feature will allow for excellent radiational cooling conditions
tonight with temperatures dipping down into the upper 30s to mid 40s
across WNY, and low to mid 30s east of Lake Ontario where a frost
advisory will remain in place through tonight for the North
Country.
Fair weather will persist Saturday through Saturday night with this
surface high pressure moving through. On the back side of the
surface high, mid and high level clouds will begin to increase
Saturday night, though these clouds may just linger west of the
North Country enough to allow for the return of frost east of Lake
Ontario.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
High pressure ridging will continue to shift into the northwestern
Atlantic and break down early next week as a dynamic, positively
tilted longwave trough takes shape across ON/QC and the Great Lakes
region. Deepening southwest flow across the Mississippi Valley will
steadily increase the amount of moisture transport into the eastern
Great Lakes as several embedded waves of low pressure take aim at
the region. Following a warmer and slightly more humid day Sunday,
this pattern will bring a few opportunities for rain and possibly a
few isolated thunderstorms through Tuesday. With already weak
synoptic support further diminishing with eastward extent, the
greatest rain chances/coverage are expected to be west of the
Genesee Valley. Uncertainty quickly grows by Tuesday as model
guidance further diverges on the track of a more substantial wave of
sfc low pressure moving into the region, though this feature should
bring overall more widespread rain chances.
While the rainfall will be largely welcomed with minimal
hydrological or severe wx concerns, potential relief from the D0/D1
drought conditions appear to be minor. LREF probabilities of total
rainfall >0.5" through Tue afternoon range from about 50-70% across
WNY to 20-40% across the North Country, while for rainfall >1" these
figures are only about 15-30% (WNY) and <10% (N. Country).
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
The axis of a longwave trough extending from Quebec to the central
Plains will force a slow moving cold front southward across the
Great lakes through Wednesday. Thereafter, many deterministic and
long-range ensembles depict the western part of the trough cutting
off over the Mississippi Valley while the eastern portion peels away
into the northwestern Atlantic. Between these two features there
will likely be a large area of 500mb height rises and associated
drying, with ensemble means placing this over the eastern Great
Lakes region. Could see sChc PoPs Wed night - Thurs night trending
drier in future forecast updates once more consistency is
established. The potential cutoff system to the west may then lead
to increased rain chances by the end of the week.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Drier air associated with a Canadian surface high pressure is firmly
in place over the region. This dry airmass will continue VFR flight
conditions through Saturday. Winds will generally remain below 10
kts through the day Saturday, but some gusty northeast winds to
around 20 kts will be possible at IAG starting during the afternoon
on Saturday.
Valley fog is likely for the Southern Tier tonight, but a 14-16 knot
flow at 1K feet is likely to bring drier air into the fog bank to
prevent it from spreading up and over the KJHW airfield. Will just
place VCFG in the TAF for tonight for KJHW.
Outlook...
Saturday night through Sunday...Mainly VFR.
Monday and Tuesday...VFR/MVFR with a chance of showers and isolated
thunderstorms.
Wednesday... VFR/MVFR, with possible IFR behind a cold front with a
chance for showers.
&&
.MARINE...
Winds will freshen again out of the east-northeast tonight and
Saturday as the pressure gradient across the Lower Lakes tightens in
response to high pressure settling into southwestern Quebec. This
will bring a period of advisory-worthy conditions to southwestern
portions of Lake Ontario tonight through Saturday... before winds
weaken and veer more southeasterly Saturday night as the surface
high pressure slides across New England.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Frost Advisory from 2 AM to 8 AM EDT Saturday for NYZ007-008.
MARINE...Small Craft Advisory from 2 AM to 11 PM EDT Saturday for
LOZ042.
Small Craft Advisory from 2 AM to 11 AM EDT Saturday for
LOZ043.
&&
SYNOPSIS...Thomas
NEAR TERM...Thomas
SHORT TERM...PP
LONG TERM...PP
AVIATION...SW/Thomas
MARINE...JJR/ThomasHazardous weather outlook, Sep 19, 1:52 PM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 152 PM EDT Fri Sep 19 2025 NYZ007-008-201800- Jefferson-Lewis- 152 PM EDT Fri Sep 19 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>006-010>014-019>021-085-201800- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 152 PM EDT Fri Sep 19 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-201800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 152 PM EDT Fri Sep 19 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:44 AM EDT | Beach Hazards Statement | BUF | Monroe, Niagara, Orleans | 16 hr |
Nearby
Frost Advisories in New York, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.